Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Started on Neurontin last month, exhausted and shakey all the time.

JenhopetooJJenhopetoo Posts: 8
edited 06/11/2012 - 9:03 AM in Pain Medications
I seem to be sleeping 14 - 16 hours a day, I can't get anything done, my eye twitches and my hand shake, is this what happens? My dose is very high. I have an appt this week and of course I'm going to talk to my doc, but I just wanted to get some feed back. He also put me on the fentnayl patch (25mcg) which really seemed to take the edge off my pain. I was having some terrible flares. My regimen had been ms contin 15 2x a day with morphine 15 1x a day for breakthrough pain and at this point it was doing absolutely nothing for me. We had tried tizanadine as well and some other muscle relaxers. I found valium really works well but I know its really addicting and don't need another thing to wean off later.

Anyway I'd like some feed back about the nuerontin.



  • when i started Gabapentine i had the shakes and didn't like it at all. Fentnayl may contribute as well. When i started Fentnayl i had a bunch of nasty side affects for 3-4 days. Sleeping was the huge one. I am surprise they are willing to but you on valium with Fentnayl and morphine. These two already lower your heart rate and all three could be extremely dangerous. Though i am no doctor and they did have me on Fentnayl and Oxycontin at the same time. I am allowed to take either or now with morphine but have not had to take it at all. Hope i don't either. Bad days are manageable and i bit my pillow through it. I have to go Friday to get my pump turned up. Sleeping is becoming hard and pain is starting to increase with more days being bad than good.
  • ...two years ago. I spent two very sick weeks working up to target dose. Then 4 weeks trying to adjust to it before being tapered off it over another two weeks. Almost constant nausea, dizziness, tremor, hard time speaking clearly, very drugged feeling, wildly fluctuating BP and pulse rate. Three weeks later I ended up in the hospital for the cardiac issues including irregular EKG. After full cardiac testing showed no heart based problem I was discharged and referred to a Neurologist and more inconclusive testing. About 10 weeks after stopping Gabapenten all cardiac issues and side effects had cleared up. Cardiologist and Neurologist both concluded the problems were caused by the Gabapenten and told me never to take it again. I won't. I'm 64. My research revealed that those 55+ have a much higher rate of problems with Gabapentin than the general population.
    Severe DDD, Severe neural foraminal stenosis at 2 levels, moderate canal stenosis at 2 levels, significantly impaired left shoulder & arm function. Chronic moderate compression fracture at C6.
  • I just mentioned that in the past it worked for me as a muscle relaxer.. I'm not on it now but thanks for the concern! ;))
Sign In or Register to comment.